Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 29, 2012, 5:17 PM EST for 4 counties in Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 5:17 PM EST (22:17 UTC)
- Expired
- Feb 29, 2012, 5:45 PM EST
- In force
- 28 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Bath County, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 5:30 PM EST | TSTM WND DMG | 5 N Clifton Forge City, VA | TREES DOWN IN DOUTHAT STATE PARK AND ALONG STATE ROUTE 629. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 3:43 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 292217
SVRRNK
VAC005-017-163-678-292245-
/O.NEW.KRNK.SV.W.0016.120229T2217Z-120229T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
SOUTHERN BATH COUNTY IN WEST CENTRAL VIRGINIA
NORTHEASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 545 PM EST.
* AT 516 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR INGALLS FIELD...OR NEAR HOT
SPRINGS...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOUTHAT STATE PARK...
LONGDALE FURNACE...
COLLIERSTOWN...
LEXINGTON CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3782 7936 3766 7952 3775 7968 3777 7968
3778 7973 3791 7996 3807 7979
TIME...MOT...LOC 2218Z 304DEG 38KT 3793 7978
$$
DS2 follow-up statements
690
WWUS51 KRNK 292226
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EST WED FEB 29 2012
VAC005-017-163-678-292245-
/O.CON.KRNK.SV.W.0016.000000T0000Z-120229T2245Z/
ROCKBRIDGE VA-CITY OF LEXINGTON VA-BATH VA-ALLEGHANY VA-
526 PM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR THE CITY OF LEXINGTON... WESTERN ROCKBRIDGE...SOUTHERN BATH AND
NORTHEASTERN ALLEGHANY COUNTIES...
AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUTHAT STATE PARK...
OR 6 MILES NORTH OF CLIFTON FORGE CITY...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DOUTHAT STATE PARK...
LONGDALE FURNACE...
COLLIERSTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3782 7936 3766 7952 3775 7968 3777 7968
3778 7973 3791 7996 3796 7983 3802 7971
TIME...MOT...LOC 2226Z 312DEG 34KT 3787 7976
$$
DS009
WWUS51 KRNK 292236
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EST WED FEB 29 2012
VAC005-017-163-678-292247-
/O.EXP.KRNK.SV.W.0016.000000T0000Z-120229T2245Z/
ROCKBRIDGE VA-CITY OF LEXINGTON VA-BATH VA-ALLEGHANY VA-
536 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LEXINGTON...
WESTERN ROCKBRIDGE...SOUTHERN BATH AND NORTHEASTERN ALLEGHANY
COUNTIES EXPIRES AT 545 PM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WAS WEAKENING BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3782 7936 3766 7952 3775 7968 3777 7968
3778 7973 3791 7996 3796 7983 3802 7971
TIME...MOT...LOC 2237Z 312DEG 34KT 3780 7966
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 3:50 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 29, 3:50 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EST WED FEB 29 2012 .SYNOPSIS... A STRONG COLD FRONT WILL IMPACT THE REGION THROUGH TONIGHT AND REACH THE EAST COAST BY LATE THURSDAY. ANOTHER LOW WILL APPROACH FROM THE CENTRAL AND SOUTHERN PLAINS ON FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 348 PM EST WEDNESDAY... UPDATED ISC GRIDS AND ZONE TO INCLUDE TORNADO WATCH 52 IN EFFECT UNTIL 10 PM. AS OF 320 PM EST WEDNESDAY... THE WARM FRONT WILL SLOWLY LIFT NORTH THIS EVENING INTO TONIGHT... AS A COLD FRONT ADVANCES EAST ACROSS THE REGION. THE ATMOSPHERE IS BEING MORE UNSTABLE ACROSS OUR REGION...WITH THIN OF CLOUDS/BREAKS ACROSS THE WESTERN MOUNTAINS. THE 7H-5H LAPS RATES ON THE 19Z SPC MESOSCALE ANALYSIS ARE 7 TO 7.5 ACROSS THE WESTERN MOUNTAINS. LOW LEVEL WINDS INCREASE TONIGHT AND WITH THE HIGH SHEAR ENVIRONMENT...ANY BAND OF THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL. NAM/SREF...WRFARW-RNK AND EVEN THE GFS WERE SHOWING AREAS OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT THAT IS FORECAST TO COME THROUGH THE COUNTY WARNING AREA BY MIDNIGHT TONIGHT. EXPECT THE MOST INTENSE STORMS AND THE THREAT OF HEAVIEST RAINFALL TO OCCUR BETWEEN 21Z/4PM AND 03Z/10PM. WITH LOWER FFG CONSIDERED A FLOOD WATCH FOR SOUTHEAST WEST VIRGINIA...BUT WITH FAST MOVING LINE FLOODING MAY BE MORE LOCALIZED. WILL HAVE TO MONITOR AS AFTERNOON PROGRESSES. COLDER AIR COMES IN TONIGHT BEHIND THE COLD FRONT. USED A BLEND OF THE HRRR AND NAM FOR TEMPERATURES TONIGHT. LOWS WILL RANGE FROM THE UPPER 30S IN THE NORTHWEST TO THE MID 50S IN THE SOUTHEAST. LOOKING AHEAD TO THURSDAY MORNING...THE COLD FRONT WILL BE WELL EAST OF OUR AREA BY SUNRISE...AND BELIEVE ONLY ISOLATED SHOWERS...IF ANY...WILL BE ALL THAT REMAIN ACROSS THE PIEDMONT AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE BUILD ACROSS THE MOUNTAINS BY THURSDAY AFTERNOON. UNDER PLENTY OF SUNSHINE...HIGHS THURSDAY WILL RANGE FROM THE MID 50S IN THE MOUNTAINS TO THE MID 70S IN THE SOUTHEAST. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM EST WEDNESDAY... HIGH PRESSURE MOVES OVERHEAD THU EVENING THEN EAST TO THE COAST FRIDAY MORNING. THIS SHOULD BE A PATTERN CONDUCIVE FOR COOLER VALLEY/PIEDMONT TEMPS WITH SOME WARMING AFTER MIDNIGHT...TOWARD DAWN WESTERN RIDGES PER INCREASING SE/S FLOW. MODELS ARE SHOWING AGREEMENT OVERALL IN BRINGING INCREASING MOISTURE AHEAD OF THE NEXT SYSTEM RAPIDLY NORTHWARD INTO OUR AREA FRIDAY MORNING...AND WITH RETREATING HIGH...MAY SEE A IN-SITU WEDGE SET UP...SO LOWERED HIGHS SOME FROM MOS FRIDAY IN THE TYPICAL WEDGE AREAS. WILL SEE RAIN CHANCES INCREASE FROM SW TO NE BY AFTN WITH FLOW BECOMING SOUTHERLY. DIFFERENCES DO COME INTO PLAY ON BREAKDOWN OF THE WEDGE WITH GFS SLOWEST AND NAM FASTEST. ATTM...LEANED TOWARD A GFS/ECMWF SOLUTION AS THE NAM SEEMS TOO FAST GIVEN POTENTIAL WAVE FORMING ALONG THE WARM FRONT OFF THE NC COAST FRIDAY AFTN. MODELS ARE TRYING TO SHOW A LULL BETWEEN THE WARM FRONTAL/WAA PRECIP FRIDAY AFTN AND THE COLD FRONT PRECIP FRI NIGHT-SAT MORNING. FOR NOW WILL GO WITH THAT LULL TO BE FRIDAY EVENING BASED ON MODEL/HPC CONSENSUS BUT STILL WITH MOISTURE STREAMING RAPIDLY NE AHEAD OF THE COLD FRONT WILL KEEP POPS IN THE CHANCE RANGE...THEN BUMP IT TO CATEGORICAL IN THE WEST OVERNIGHT FRIDAY AND SWINGING THE FRONT ACROSS BY SAT AFTN...DRYING FROM WEST TO EAST. THIS WILL BE ANOTHER ACTIVE FRONT WITH THUNDERSTORMS AND HEAVIER RAINS POSSIBLE. ATTM...SPC HAS A SLIGHT RISK TO OUR WEST FRI NIGHT AND TIMING OF THIS LINE AT NIGHT MAY INHIBIT SVR THREAT....ALTHOUGH QLCS LOOKS LIKE A GOOD BET WITH 50-60 KNOT LOW LVL JET AND POTENTIAL FOR SOME SPINUPS GIVEN THE GFS FORECAST AND DIRECTIONAL SHEAR AROUND 12Z SAT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 308 PM EST WEDNESDAY... SATURDAY EVENING THE BACK EDGE OF AN AREA OF PRECIPITATION ASSOCIATED WITH SATURDAYS COLD FRONTAL PASSAGE WILL BE EXITING SOUTHSIDE VIRGINIA...AND NEIGHBORING SECTIONS OF NORTH CAROLINA. NORTHWEST FLOW BEHIND THE FRONT WILL HELP GENERATE SOME UPSLOPE RAIN/SNOW SHOWERS ACROSS PARTS OF SE WV...THAT WILL ISOLATED IN COVERAGE AND LAST THROUGH EARLY SUNDAY MORNING. SUNDAY THROUGH MONDAY...OUR NEXT NORTHERN STREAM CLIPPER SYSTEM WILL RACE THROUGH THE OHIO VALLEY AND THEN THE CENTRAL APPALACHIANS. PRECIPITATION IS EXPECTED TO START AS RAIN SHOWERS ACROSS SE WV ON SUNDAY AFTERNOON. DURING THE OVERNIGHT HOURS...LOOK FOR COVERAGE TO SPREAD FARTHER EAST AND BECOME A MIX OF RAIN AND SNOW...THE THE BULK OF THE SNOW CONFINED TO SE WV...NEIGHBORING COUNTIES OF SW VA...AND THE NORTHERN MOUNTAINS OF NC. NORTHWEST FLOW ON THE BACK SIDE OF THE SYSTEM WILL ALLOW FOR A CONTINUATION OF UPSLOPE RAIN/SNOW SHOWERS ACROSS THE MOUNTAINS ON MONDAY THAT WILL TREND TO ISOLATE RAIN SHOWERS BY THE AFTERNOON. TUESDAY INTO WEDNESDAY...HIGH PRESSURE WILL BUILD OVER AND THEN EAST OF THE REGION. THIS WILL ALLOW FOR AN END OF THE PRECIPITATION...AND TREND TOWARDS MILDER CONDITIONS BY WEDNESDAY WITH SOUTHERLY FLOW ESTABLISHING ITSELF. CLOUD COVER WILL ALSO INCREASE ON WEDNESDAY AS LOW LEVEL FLOW GAINS A FETCH OF THE ATLANTIC AND MOISTURE IS ADVECTED UPSLOPE ALONG THE CREST OF THE BLUE RIDGE. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 1120 AM EST WEDNESDAY... MVFR EXPECTED WITH POCKETS OF IFR/LIFR THIS AFTERNOON IN CLOUDS AND CONVECTION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO TONIGHT. THE COLD FRONT WILL APPROACH BLF AND LWB THIS EVENING AND SHOULD BE EAST OF LYH AND DAN BY 09Z. A BKN LINE OF SHOWERS AND THUNDERSTORMS LIKELY TO ACCOMPANY THE FRONTAL PASSAGE...WITH TEMPORARY IFR TO MVFR CONDITIONS. FOLLOWING THE COLD FRONT EXPECT A RETURN TO VFR WEATHER FOR LATE TONIGHT INTO THURSDAY. ANOTHER WARM FRONT WILL AFFECT THE REGION FRIDAY...WITH POSSIBLE MVFR CIGS. A STRONG COLD FRONT SHOULD ARRIVE IN THE LATE FRIDAY NIGHT-SAT TIME FRAME RESULTING IN WIDESPREAD MVFR/IFR DUE TO SHOWERS AND THUNDERSTORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...WP LONG TERM...DS AVIATION...AMS/KK/PM
Hazardous weather outlook, Feb 29, 3:48 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EST WED FEB 29 2012 VAZ007-009>020-022>024-032>034-043-WVZ042>045-012100- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 348 PM EST WED FEB 29 2012 ...TORNADO WATCH 52 IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FRONT PUSHES IN BY SATURDAY. THIS SYSTEM MAY ALSO BRING A THREAT OF SEVERE WEATHER WITH DAMAGING WINDS LATE FRIDAY NIGHT INTO SATURDAY MORNING...IN ADDITION TO HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-VAZ035-044>047-058-059-012100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 348 PM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD FRONT ARRIVES SATURDAY AND COULD BRING A POTENTIAL FOR SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
In the hours before
Local storm report, Feb 29, 2:26 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM LIGHTNING 4 SSE HALIFAX 36.71N 78.89W
02/29/2012 HALIFAX VA EMERGENCY MNGR
LIGHTNING STRUCK AT THE SOUTH BOSTON DMV IN THE VICINITY
OF A FLAG POLE. THE STRIKE CURLED FLASHING ALONG A
WINDOW...BROKE A PIECE OF BRICK OFF THE BUILDING...BURNT
ELECTRIC OUTLETS ON THE OPPOSING INTERIOR WALL...AND
CAUSED A MALE TO BE THROWN OUT OF HIS CHAIR. HE WAS NOT
INJURED.
&&
DSSpecial weather statement, Feb 29, 4:53 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EST WED FEB 29 2012
WVZ043-044-292230-
MONROE WV-SUMMERS WV-
453 PM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SUMMERS COUNTIES...
AT 453 PM EST...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF BECKLEY...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR JUMPING BRANCH...AND ELLISON AROUND 500 PM...
BLUESTONE STATE PARK AROUND 505 PM...HINTON...AND BLUESTONE DAM
AROUND 510 PM...BUCK...AND HIX AROUND 515 PM...TALCOTT...AND
BALLENGEE AROUND 520 PM AND GLENRAY AROUND 525 PM.
LAT...LON 3773 8066 3770 8056 3754 8056 3756 8105
3759 8110 3761 8107 3764 8107 3768 8100
3772 8098 3772 8095 3770 8090 3774 8093
3776 8092 3776 8067
DSSpecial weather statement, Feb 29, 5:00 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EST WED FEB 29 2012
VAZ019-020-023-024-WVZ045-292230-
ALLEGHANY VA-BATH VA-BOTETOURT VA-GREENBRIER WV-ROCKBRIDGE VA-
500 PM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BOTETOURT...
GREENBRIER AND ROCKBRIDGE COUNTIES...
AT 457 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
NORTHWEST OF WARM SPRINGS TO 4 MILES NORTH OF WHITE SULPHUR
SPRINGS...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR LAKE MOOMAW AROUND 505 PM...NATURAL WELL
AROUND 510 PM...JORDAN MINES AROUND 515 PM...DOUTHAT STATE PARK
AROUND 520 PM AND YOST AROUND 525 PM.
LAT...LON 3805 7943 3758 7997 3761 8002 3766 8003
3764 8007 3783 8039 3805 8015 3806 8011
3807 7997 3810 7994 3813 7995 3815 7992
3818 7992 3826 7983
DSLocal storm report, Feb 29, 5:15 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 NNE RUPERT 38.02N 80.66W
02/29/2012 GREENBRIER WV 911 CALL CENTER
*** 1 INJ *** ONE TREE FELL ON A TRUCK TRAVELING PAST THE
COAL MINE ON ANJEAN ROAD, ONE MINOR INJURY OCCURRED
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 9:41 AM EST | Special Weather Statement | RNK | Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 64 min |
| Feb 29, 9:43 AM EST | Special Weather Statement | RNK | Charlotte | 32 min |
| Feb 29, 10:04 AM EST | Special Weather Statement | RNK | Appomattox, Bedford, Buckingham, City of Lynchburg | 56 min |
| Feb 29, 10:11 AM EST | Special Weather Statement | RNK | Franklin | 64 min |
| Feb 29, 10:32 AM EST | Special Weather Statement | RNK | Campbell | 43 min |
| Feb 29, 4:07 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 53 min |
| Feb 29, 4:23 PM EST | Severe Thunderstorm Warning | RNK | Alleghany | 38 min |
| Feb 29, 5:00 PM EST | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 30 min |
| Feb 29, 5:12 PM EST | Severe Thunderstorm Warning | RNK | Giles | 48 min |
| Feb 29, 5:41 PM EST | Special Weather Statement | RNK | City of Buena Vista | 49 min |
| Feb 29, 5:44 PM EST | Special Weather Statement | RNK | City of Covington | 31 min |
| Feb 29, 5:47 PM EST | Areal Flood Warning | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Covington and 1 more | 6 hr |
| Feb 29, 6:15 PM EST | Severe Thunderstorm Warning | RNK | Giles | 26 min |
| Feb 29, 6:24 PM EST | Special Weather Statement | RNK | Buckingham | 36 min |
| Feb 29, 6:53 PM EST | Special Weather Statement | RNK | Tazewell | 22 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.